Get your Health question answered in 3 easy steps

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for low estradiol

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6000 Questions

default
Posted on Tue, 5 Aug 2014 in Women's Health
Question: Estradiol level is a 25 but my FSH is a 6.8, my doctor is only repeating the fsh, why not both? 34 yrs old and total hysterectomy 6 yrs ago, ovaries intact
doctor
Answered by Dr. Aarti Abraham 11 minutes later
Brief Answer:
ERROR MIGHT BE SUSPECTED, CAN REPEAT BOTH TOO

Detailed Answer:
Hello
Thanks for writing to us with your health concern.
The estradiol level is already low, and probably you might be having peri - menopausal symptoms which tally with this level.
The FSH level should be high to fit in with this clinical picture, so your doctor might be repeating it, suspecting an error in the current reading.
Ideally both should be repeated, that makes sense too.
All the best
Please feel free to discuss further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 13 minutes later
He is taking the estradiol level as being low but said he has never seen anything like this since fsh is normal? Should i be concerned?
doctor
Answered by Dr. Aarti Abraham 3 hours later
Brief Answer:
NO CAUSE FOR CONCERN

Detailed Answer:
This scenario can sometimes happen.
WHen a woman approaches menopause, estrogen levels fall as ovarian function declines.
To cover this up, more FSH ( stimulating hormone ) is secreted by the brain.
Beyond a point, as the ovaries totally cease function, the FSH level persistently remains raised, but the estradiol is persistently low.
In early stages, the estradiol might be low, and the FSH would be on its way to increasing, so a repeat level might show elevated FSH, or it could be a simple lab error.
There is no cause for concern.
It would be better if you insisted that both estradiol and FSH be repeated, for more clarity.
Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on Menopause

doctor1 MD

I am 74 years old and have experienced hot flushes since menopause (at age 54). I experience moderate to high blood pressure and most medications for this make my symptoms worse. I have heart palpitations during these uncomfortable symptoms, experience fatigue and have night sweats which wake me up. I have Sjoegren's Syndrome with Sicca, and Peripehral neuropathy and most other aging symptoms. I don't have dementia, thankfully, but I am curious as to whether hot flushes are impacting on my blood pressure and contributing to my anxieties or could it be caused by my thyroid? My tests show a normal reading for my thyroid. I also had cancer of the uterus, grade 1, and had everything removed nine years ago and have remained cancer free to date. I hope you can help me find a way to improve the situation as I don't have any blocked arteries or heart problems so it is a mystery to me. I am worried about the impact it may eventually have on my heart. Sincerely yours,

doctor1 MD

I at times will get my heart race light headed then upset stomach. Scary. Sometimes chest pain. I do not have a thyroid. My thyroid levels were ckd was fine. I am mow in Peru menopause. Horrible. Sometimes jaw will hurt rather back tooth. Had keg good heart monitor 30 days just showed heart rate just beating fast. Blood work good . I take ATIVAN for panic disorder.

doctor1 MD

I fell down my stairs and my head on the right side close to the eye and temple. This was 5 days ago and I have had a constant headache, feeling disoriented, hot flashes, and unable to focus 100%. I saw a doctor the day after who told me I had a mild concussion. Should these symptoms continue this long?

doctor1 MD

I am a 60 year old woman who has gone through early menopause and am now using triamcinolone .1% cream for psoraisis. I recently stopped enbrel shots and used the cream 2 times a day heavily on my legs and arms. I started to have a small period one week after the enbrel shots ended and that is when i started using the cream. Can this cream cause uterine bleeding?

doctor1 MD

Hi, I am 59 years old, still having vaginal bleeding and have had severe pain in my right breast for over a week. I don't have insurance so the thought of seeing a doctor or having test run is next to impossible. Is it anything to be worried about

doctor1 MD

I am 59, female, what can i do for vaginal dryness and odor?

doctor1 MD

I have recurring yeast infection. How do I know it's a yeast infection? I feel a need to go to the bathroom frequently. Sometime it burns. No didcharge and Monostat seems to take care of it but I don't like to take that frequently. it's probably...